Co careldopa


#1

Hi does anyone else feel worse after taking co careldopa for1 to 2 hours before feeling fine . I am currently taking 25/100mg every 4 hours but for up to3 hrs after taking medication ifeel weak shaky and unable to do much at all. Help!


#2

Hi ssm57,
I have just started on co-careldopa, 3 weeks ago. Taking 25/100mg x 3 times per day. I also take 12mgs Ropinerol. As of yet i have not seen much difference, maybe a bit more energy. I thought i would feel sick for a bit but only slight nausea. I don’t know how long you’ve been on the meds but maybe it will take a few weeks to settle or maybe they don’t suit you and need tweaking?


#3

Hi Divine1,
Thanks for your response and comments.
I was fairly economical with my initial description of the problem so apologies. I have been on co careldopa now for almost 3 years but apart from when I initially started have continued to feel shaky and tired almost within 10 minutes of taking medication and this can last for up to 2 hours before I feel ok. Then after another 2 hours I need to take tablet again with the same effect. I am certain its the co careldopa which is causing this as apart from my morning medication I only take co careldopa for the rest of the day… My consultants response to this when I last met him was to increase the dose!
I just wondered if anyone else had encountered this effect and how it was dealt with.


#4

Hi @ssm57,

I’m sorry to hear that your medication hasn’t been working out for you - this must be really frustrating for you.

Although you’ve already spoken to your consultant, it still might be worth speaking to one of our advisers via our helpline about this. They have extensive knowledge on Parkinson’s related medication and can offer you more support on this.

Please feel free to give them a call on 0808 800 0303 as soon as you can.

Hope this information helps.

Best wishes,
Reah


#5

Hi ssm57,
I understand now. I think Reah is right. A second opinion would be helpful. Another lady i know was nauseous on the co-careldopa and actually decreased her dose to feel better. So talking to pduk might help. We have enough to deal with without side effects from meds!


#6

Hi Reah,
Thanks for your reply and comments. I have spoken with a Parkinsons nurse on the help line but unfortunately I appear to be doing all the right things so she could not help further. She did however mention a new drug, Opicapone, which would be taken once a day and does not have the side effect of diahorea that can be caused by Stavelo, hence the reason I like many others am on Siminet (co-careldopa).

I would be interesting to know how people are getting on with Opicapone?


#7

Hi @ssm57,

You’re welcome. If you’d like to learn more about Opicapone on our website here - https://www.parkinsons.org.uk/professionals/news/opicapone-launched-uk and here - https://www.parkinsons.org.uk/news/new-drug-treatment-opicapone-launches-uk.

All the best,
Reah